MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STRAIGHT SUCTION; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STRAIGHT SUCTION; INSTRUMENT, STEREOTAXIC
Model Number 9733449
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information from a manufacturer representative (rep) regarding a fusion system being used for a fess procedure.The rep indicated that the straight suction would not verify and the error would not go below 2.6 so the site used another tray to continue.The resulting surgical delay was 5 minutes and there was no change in patient outcome.
 
Additional Manufacturer Narrative
The suction was returned for analysis.Functional testing found that the tip was damaged causing the issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received: the rep indicated that the exact cause of the damage was unknown, but noted it was likely due to previous cases or damaged during sterile processing.

Brand Name
STRAIGHT SUCTION
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8404639
Report Number1723170-2019-01006
Device Sequence Number16638051
Product Code HAW
UDI-Device Identifier00613994378422
UDI-Public00613994378422
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K001284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733449
Device Catalogue Number9733449
Device Lot Number18052443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight102